Lightning, Terrebonne
- When
- August 5, 10:30 PM CST
- Where
- Terrebonne County, Houma
- Reported by
- NEWSPAPER
- Coordinates
- 29.337, -90.838 (the zone’s center; the record gives no point)
A lightning strike caused a fire that destroyed a house.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 8:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 900 PM CDT THU AUG 5 2004 .UPDATE...ADVERTISED COLD FRONT BEGINNING TO APPROACH THE NORTHWEST HALF OF THE CWA/PWA THIS EVENING WITH A CONTINUED SURGE TOWARD THE SOUTH EXPECTED THROUGH THE REMAINING EVENING AND OVERNIGHT HOURS. SO FAR THERE HAS BEEN SOME FAIRLY STRONG CONVECTION THAT DEVELOPED AHEAD OF THIS BOUNDARY ALTHOUGH A WEAKENING TREND HAS BEEN NOTED OVER THE PAST HOUR OR SO. WILL LIKELY BE ABLE TO BEGIN LOWERING THE RAIN CHANCES ACROSS THE NORTHERN ZONES SHORTLY AND LEAVE SOME CHANCE FOR RAIN SOUTH OF LAKE PONTCHARTRAIN OVERNIGHT. REST OF THE FORECAST SHOULD REMAIN INTACT AS SOME DRIER AIR BEGINS TO FILTER INTO THE REGION BEGINNING FRIDAY. && .PREVIOUS DISCUSSION...MAIN FORECAST PROBLEMS WILL BE COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT THEN TEMPERATURES BEHIND THE WELL ADVERTISED COLD FRONT FRIDAY THROUGH SUNDAY. SATELLITE AND RADAR SHOW SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF COLD FRONT ACROSS NORTHERN LA AND CENTRAL AND SOUTHERN MS. THIS ACTIVITY SHOULD MOVE INTO THE SOUTHWEST MS AND ADJACENT EAST CENTRAL/SOUTHEAST LA PARISHES LATE THIS AFTERNOON AND EVENING WITH ACTIVITY MOVING SOUTH OF I-10 LATER THIS EVENING AND OVERNIGHT. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS...BUT A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. THE COLD FRONT IS EXPECTED TO SURGE SOUTH THROUGH MOST LAND AREAS TONIGHT AND THE COASTAL WATERS LATE TONIGHT AND FRIDAY MORNING. THERE MAY BE A FEW LINGERING SHOWERS AND STORMS EARLY IN THE MORNING ALONG THE SOUTHEAST LA COAST...OTHERWISE IT SHOULD BE DRY FRIDAY THROUGH MOST OF SUNDAY. LOWER HUMIDITY WITH DEWPOINTS IN THE 60S WILL MOVE INTO THE FORECAST AREA DURING THE LATE MORNING AND AFTERNOON HOURS FRIDAY. TEMPERATURES WILL ALSO BE A LITTLE LESS HOT WITH HIGHS IN THE UPPER 80S TO AROUND 90. DEWPOINTS AROUND 60 OR IN THE UPPER 50S WILL SKIM PORTIONS OF SOUTH MS FRIDAY NIGHT AND SATURDAY. THIS WILL BRING UNSEASONABLY COOL/NEAR RECORD LOW TEMPERATURES FRIDAY NIGHT FOR MOST AREAS...EXCEPT SOUTH OF LAKE PONTCHARTRAIN INCLUDING NEW ORLEANS WHERE NORTHEAST WINDS ACROSS THE 87-88 DEGREE LAKE WATERS WILL KEEP TEMPERATURES ABOVE 70 DEGREES. HIGH TEMPERATURES ON SATURDAY SHOULD REMAIN BELOW 90 DEGREES IN MOST AREAS. THE DEEP UPPER TROUGH OVER THE EASTERN CONUS FRIDAY AND SATURDAY WILL MOVE NORTHEAST ALLOWING A MORE WESTERLY FLOW ALOFT SUNDAY THROUGH EARLY NEXT WEEK. EAST WINDS ON SUNDAY THEN LIGHT ONSHORE WINDS MONDAY THROUGH WEDNESDAY WILL BRING HUMIDITY LEVELS BACK TO NORMAL ALONG WITH AN INCREASING CHANCE OF RAIN. SHORTWAVE TROUGHS MOVING THROUGH THE WEST-NORTHWEST FLOW ALOFT OVER THE PLAINS AND MS VALLEY WILL HELP SPARK OFF CONVECTION TUESDAY THROUGH THURSDAY. THIS MAY ALSO BRING ANOTHER WEAKER COLD FRONT INTO THE AREA ON THURSDAY. && .PRELIMINARY POINT NUMBERS... MCB 72 87 63 88 / 20 00 00 00 BTR 73 89 66 89 / 30 00 00 00 MSY 77 90 74 89 / 30 10 00 00 GPT 73 91 66 88 / 30 10 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1045 AM CDT THU AUG 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1045 AM CDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. A FEW OF THE STORMS COULD BE STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. AFTERNOON HEAT INDEX READINGS FROM 100 TO 110 WILL OCCUR TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER THE COLD FRONTAL PASSAGE...HUMIDITY LEVELS WILL BECOME UNSEASONABLY LOW FOR AUGUST STARTING FRIDAY AND CONTINUING THROUGH THE END OF THE WEEKEND...PROVIDING A BREAK FROM THE TYPICAL AUGUST HEAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 PM CDT THU AUG 5 2004 LAZ039-MSZ077-060000- PEARL RIVER-WASHINGTON- 615 PM CDT THU AUG 5 2004 ...STRONG THUNDERSTORMS APPROACHING BOGALUSA... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST WASHINGTON PARISH AND APPROACHING NORTHWEST PEARL RIVER COUNTY MOVING SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG WIND GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS IN AND AROUND BOGALUSA THROUGH 700 PM. PERSONS IN NORTHEAST WASHINGTON PARISH AND NORTHERN PEARL RIVER COUNTY ARE ADVISED TO REMAIN INSIDE A SAFE AND STURDY SHELTER UNTIL THESE STORMS PASS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 706 PM CDT THU AUG 5 2004 LAZ040-MSZ077-060100- PEARL RIVER-ST TAMMANY- 706 PM CDT THU AUG 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS SECTIONS OF ST. TAMMANY PARISH AND PEARL RIVER COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST ST. TAMMANY PARISH AND WEST AND SOUTHWEST PEARL RIVER COUNTY...OR FROM AROUND THE BUSH AREA TO JUST NORTHWEST OF PICAYUNE. THESE THUNDERSTORMS WERE MOVING TO THE SOUTH SOUTHEAST AT 30 MPH AND WILL AFFECT THE COMMUNITIES OF PICAYUNE...THE TOWN OF PEARL RIVER...AND SLIDELL THROUGH 800 PM. FREQUENT LIGHTNING...STRONG WIND GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN WILL ACCOMPANY THESE THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 711 PM CDT THU AUG 5 2004 LAZ034>039-046>050-060100- ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- POINTE COUPEE-ST HELENA-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE- WEST FELICIANA- 711 PM CDT THU AUG 5 2004 ...SCATTERED STRONG THUNDERSTORMS AFFECTING SECTIONS OF SOUTHEAST AND EAST CENTRAL LOUISIANA... SCATTERED THUNDERSTORMS EXTENDING ALONG THE MISSISSIPPI AND LOUISIANA STATE LINE WILL CONTINUE MOVING SOUTH SOUTHEAST AT 30 MPH ACROSS AREAS OF SOUTHEAST AND EAST CENTRAL LOUISIANA MAINLY TO THE NORTH OF INTERSTATES 10 AND 12 THROUGH 800 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND BATON ROUGE...KENTWOOD...FRANKLINTON...CLINTON AND GREENSBURG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG PICAYUNE 30.53N 89.68W
08/05/2004 PEARL RIVER MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN.
&&
MTSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 849 PM CDT THU AUG 5 2004 LAZ058-060>064-060245- ORLEANS-ST CHARLES-ST JOHN THE BAPTIST-UPPER JEFFERSON- UPPER PLAQUEMINES-UPPER ST BERNARD- 849 PM CDT THU AUG 5 2004 ...SCATTERED THUNDERSTORMS APPROACHING THE SOUTH SHORE... SCATTERED THUNDERSTORMS EXTENDING ACROSS LAKES PONTCHARTRAIN AND MAUREPAS WILL MOVE SOUTH ACROSS THE SOUTH SHORE...INCLUDING THE NEW ORLEANS METRO AREA...THROUGH 10 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND NEW ORLEANS... METAIRIE...NORCO AND RESERVE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 955 PM CDT THU AUG 5 2004 LAZ058>061-060345- ST CHARLES-ST JOHN THE BAPTIST-UPPER JEFFERSON-UPPER LAFOURCHE- 955 PM CDT THU AUG 5 2004 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS OF THE SOUTH SHORE... THUNDERSTORMS EXTENDING ALONG AND TO THE SOUTH OF INTERSTATE 10 IN JEFFERSON...ST. CHARLES AND ST. JOHN THE BAPTIST PARISHES WILL CONTINUE MOVING SOUTH AT 30 MPH ACROSS AREAS OF THE SOUTH SHORE AND TOWARD COASTAL SECTIONS OF SOUTHEAST LOUISIANA THROUGH 11 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND METAIRIE...LAFITTE...DES ALLEMANDS...RACELAND AND LAC DE ALLEMANDS.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A lightning strike caused a fire that destroyed a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432671.